MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; PUMP, INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; PUMP, INFUSION
Model Number 903-00037
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file#: (b)(4) has been logged for this incident for traceability.The ri-2 involved in this incident is not yet returned to belmont for investigation.Although the patient involved in this incident expired, there are no allegations that the device caused or contributed to the patient death.A 102 error message is generated to alert the user of the condition of the device.Infusion can be continued through other means.Belmont contacted the initial reporter to get additional details on the incident (including what was infused, flow rate, if device malfunction caused or contributed to the patient outcome etc.), but haven't received any further updates on the incident.Certain infusates such as calcium, and platelets should not be used, as they can compromise the anticoagulants in citrated blood and promote clotting, which can lead to clot formation inside the heat exchanger and block blood flow.If this occurs, the stainless steel rings inside the heat exchanger may become overheated and cause an over temperature /overheating issue.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an "over temperature" alarm, the rapid infuser exhibits the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the user will lose the ability to infuse the patient during the event.A 102 alarm is generated to alert the user of the condition of the device.The operator manual states the following: "check disposable set and flow path for occlusions.Make certain the windows on the disposable set and the ir probes are clean and dry.Clean surfaces with moistened soft cloth if necessary.Dry off surfaces before continuing.Make sure bag clamps are open and flow is unimpeded.Make sure that the filter is not clogged.Add more fluid, if fluid out.Clamp off the bag spikes and patient line and remove disposable.Power off and restart the system with a new disposable.Service machine if the problem persists." a message appears on the screen to discard the disposable and blood and restart the system with a new disposable.Infusion of the patient can be continued by other means if the error persists.Belmont is working with the user facility to get the device involved in this incident returned for investigation.Without results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
The biomed reported that, the unit was having error 102 during over temp incident with the patient during a case.There is no details except for the patient passed away.
 
Additional Manufacturer Narrative
The device was reviewed by a belmont service technician.It was identified that one pin of the sensor on the input temperature probe had an intermittent connection, which caused the unit to exhibit an over temperature error (error 102).Root cause was isolated to an intermittent connection of the sensor.The device history was reviewed, and no similar issues were identified.Belmont contacted the user facility requesting additional information on the event on following dates- may 6th, may 28th and june 12th but have not received any additional details.We resoldered one pin on the input temperature probe sensor and performed a routine calibration of the system to resolve the reported issueto ensure that the unit performs according to our specifications before shipping it back, we performed a routine calibration of the system, operated the unit at elevated temperature for 48 hours.Upon completion, a final functional test, an electrical safety test, and a final inspection were performed.The unit passed all test specifications and inspection requirements.We will continue to monitor these incidents going forward.

Brand Name
RAPID INFUSER RI-2, 120V, 1000ML/MIN
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key22131799
Report Number1219702-2025-00029
Device Sequence Number15282527
Product Code FRN
UDI-Device Identifier10896128002630
UDI-Public10896128002630
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00037
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown